New York, 2006High Wind in New York, September 2, 2006
September 2, 2006 · NWS ALY · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 2, 3:17 PM EST, 20 minutes earlier.
Area forecast discussion, Sep 2, 3:17 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT SAT SEP 2 2006
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM ERNESTO WILL CONTINUE TO BRING
OCCASIONAL SHOWERS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND
TONIGHT AND EARLY SUNDAY MORNING. GUSTY WINDS WILL ALSO AFFECT THE
HIGHER ELEVATIONS. SHOWERS WILL GRADUALLY TAPER OFF FROM SOUTHWEST
TO NORTHEAST ACROSS THE AREA DURING THE DAY SUNDAY...WITH CLOUDY AND
COOL CONDITIONS REMAINING. WEAK HIGH PRESSURE WILL BUILD IN FOR
MONDAY...WITH DRY WEATHER AND TEMPERATURES WARMING BACK TO NEAR
SEASONAL LEVELS. MORE SHOWERS WILL BE POSSIBLE LATE TUESDAY INTO
WEDNESDAY...AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
THE EXTRATROPICAL LOW PRES CENTER ASSOC WITH THE REMNANTS OF ERNESTO
WAS LOCATED ACROSS EXTREME SE PA THIS AFTN...AND IS NOW SHOWING
SIGNS OF SHIFTING ITS TRACK TO THE NE. GREATEST 3 HR PRES FALLS
OCCURRING ACROSS WEST CENTRAL NY...AND THIS IS WHERE THE LOW IS
HEADING. ACROSS OUR AREA THERE HAS BEEN SO MUCH DRY AIR ENTRAINMENT
FROM THE STRONG SFC HI THAT PARKED ITSELF ACROSS NORTHERN MAINE AND
THE CANADIAN MARITIMES...THAT MOST OF THE RAINFALL TODAY HAS BEEN
VERY LIGHT AND SPORADIC. GENERALLY LESS THAN ONE TENTH OF AN INCH
HAS FALLEN IN MOST LOCATIONS. THAT BEING SAID...A RENEWED BATCH OF
RAIN HAS FORMED ACROSS NEW JERSEY AND HAS BEEN FAIRLY PERSISTENT IN
EXPANDING AND MAKING NORTHWARD PROGRESS THIS AFTN. THIS RAIN IS
ASSOC WITH AN OCCLUDED FRONT THAT EXTENDS EAST FROM THE MAIN SFC LOW
CENTER. THE GFS...WHICH HAS HANDLED THIS SYSTEM FAIRLY WELL IS ALSO
PICKING UP ON THIS AREA OF RAINFALL. SO WILL STILL GO WITH
CATEGORICAL POPS TONIGHT...BUT WILL WORD AS OCCASIONAL SHOWERS.
ANOTHER CONCERN FOR THIS EVENING AND OVERNIGHT IS THE GUSTY WIND
POTENTIAL AS THE E-SE LOW LEVEL JET CORE MOVES OVERHEAD. IT WILL BE
UNLIKELY THAT THE STRONG WINDS WILL MIX THRU THE INVERSION IN THE
VALLEYS...BUT ACROSS HIGHER ELEVATIONS ABOVE 1500-2000 FEET THERE
WILL LIKELY BE GUSTS OF 45-55 MPH. SO CURRENT ADVISORY HAS BEEN
EXPANDED TO THE SOUTHERN ADIRONDACKS AND TACONICS...AND HAS BEEN
EXTENDED UNTIL 6 AM.
SUNDAY WILL BE GRAY...BUT WITH SLOW STEADY IMPROVEMENT IN TERMS OF
RAINFALL. WHATS LEFT OF ERNESTO ACROSS WEST CENTRAL NY SUNDAY
MORNING WILL START TO LIFT NE DURING THE DAY...AS IT WILL BE PICKED
UP BY AN ADVANCING UPR LVL TROF UPSTREAM. SO THE BEST CHANCE FOR
SHOWERS WILL BE IN THE MORNING...WITH SHOWERS THEN TAPERING OFF FROM
SW TO NE DURING THE AFTN AS THE OCCLUDED FRONT LIFTS NE AS WELL.
STILL RATHER COOL WITH PLENTY OF CLOUDS AROUND...BUT SHOULD BE A FEW
DEGREES WARMER THAN TODAY FROM ALBANY SOUTHWARD. WINDS WILL ALSO
SUBSIDE AS THE LOW LEVEL JET CORE MOVES AWAY.
THINGS WILL DRY OUT FURTHER SUNDAY NIGHT...WEAK HI PRES BUILDS IN
FROM THE SW. THERE MAY BE A LEFTOVER SHOWER OR TWO MAINLY NORTH AND
EAST OF THE CAPITAL DISTRICT...BUT MOST AREAS SHOULD BE DRY. MON
WILL START OUT MOSTLY CLOUDY WITH PLENTY OF RESIDUAL LOW LEVEL
MOISTURE REMAINING...BUT WE SHOULD SEE A FEW BREAKS IN THE CLOUDS
DEVELOPING DURING THE AFTN AS DRIER AIR ADVECTS IN WITH A WESTERLY
BREEZE DEVELOPING. TEMPS WILL BE CLOSE TO SEASONAL AVERAGES...WITH
LOWER TO MID 70S IN MOST VALLEY LOCALS.
QUIET CONDS TO PERSIST MON NIGHT INTO THE FIRST HALF OF
TUE...HOWEVER A WAVE OF LOW PRES DEVELOPING IN THE MID ATLANTIC
REGION MAY SPREAD SOME SHOWERS INTO THE AREA BY LATE TUE. WILL
INDICATE CHANCE POPS FOR MOST AREAS FOR NOW...WITH PLENTY OF TIME TO
FINE TUNE THE FORECAST AS THIS SYSTEM DEVELOPS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPR LVL CLOSED LOW WILL SLOWLY TRUDGE EASTWARD THRU THE MIDWEST AND
FINALLY PICK UP SOME SPEED AS MODELS INDICATING IT WILL OPEN UP AND
BECOME PROGRESSIVE. AT THE SAME TIME TUE NIGHT INTO WED...THERE WILL
BE A BAROCLINIC ZONE SETTING UP ALONG THE EASTERN SEABOARD. THIS
FEATURE IS DIFFICULT TO DISCERN IN SFC PRES FIELDS...BUT STANDS OUT
NICELY IN PWAT GRADIENTS. 06Z OP GFS/MREF SHOWING A SFC WAVE
DEVELOPING ALONG THIS BOUNDARY AND LIFTING NE FROM THE MID ATLANTIC
THRU NEW ENGLAND. AS A RESULT...WILL MENTION CHANCE POPS UNTIL THE
UPR TROF/SFC WAVE LIFT OUT OF THE AREA LATE WED/EARLY THUR. AS OF
NOW THIS SYSTEM LOOKS FAIRLY PROGRESSIVE...SO WILL KEEP END OF THE
WEEK MAINLY DRY WITH WEAK SFC HI PRES OVERHEAD. THE MEAN UPR LVL
TROF...WHILE NOT VERY AMPLIFIED...WILL STILL REMAIN IN THE EASTERN
CONUS SO SOME POP UP SHOWERS WILL BE POSSIBLE. TEMPS SHOULD BE CLOSE
TO AVG THRU THE PERIOD...WITH SLIGHTLY WARMER THAN NORMAL LOW TEMPS.
&&
.AVIATION...
BULK OF THE HEAVIEST RAIN WILL CONTINUE TO AFFECT AREAS WEST OF OUR
AREA...SO WITH JUST PATCHES OF RAIN THROUGH THIS AFTERNOON...MOSTLY
VFR CONDITIONS. RAIN WILL INCREASE IN COVERAGE THIS EVENING AND
OVERNIGHT...AND CEILINGS AND VISIBILITIES WILL TREND DOWN TO THE
MVFR AND VFR RANGES...ESPECIALLY AFTER MIDNIGHT. WIND SHEAR WILL BE
A FACTOR THROUGH THIS EVENING...WITH EAST WINDS OVER 35 KT AT ABOUT
2000 FEET. THE WIND SHEAR SHOULD LESSEN AFTER MIDNIGHT. RAIN WILL
LIGHTEN AND CEILINGS AND VISIBILITIES WILL BEGIN TO SLOWLY IMPROVE
THROUGH TOMORROW MORNING.
&&
.HYDROLOGY...
THE BULK OF THE RAIN IS WEST OF OUR AREA...AND WILL REMAIN THERE AT
LEAST UNTIL THIS EVENING...WHEN THE STEADIER RAIN FINALLY SPREADS
EAST. RAIN WILL OCCUR OVERNIGHT AND AT LEAST THROUGH TOMORROW
MORNING. RAINFALL AMOUNTS LOOK TO BE IN THE HALF INCH TO ONE AND A
HALF INCH RANGE...WITH THE HIGHEST AMOUNTS IN THE PEAKS OF THE
ADIRONDACKS AND CATSKILLS. THESE RAINFALL AMOUNTS ARE NOT EXPECTED
TO CAUSE ANY RUNOFF OR FLOODING PROBLEMS IN ANY OF THE RIVERS AND
STREAMS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ001 UNTIL 6 AM SUNDAY.
MA...WIND ADVISORY FOR MAZ001-025 UNTIL 6 AM SUNDAY.
NY...WIND ADVISORY FOR NYZ032-033-038-047-051-054-058-061-063-066-
082 UNTIL 6 AM SUNDAY.
VT...WIND ADVISORY FOR VTZ013-014 UNTIL 6 AM SUNDAY.
&&
SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...NAS
HYDROLOGY...NASHazardous weather outlook, Sep 2, 2:14 AM EST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
314 AM EDT SAT SEP 2 2006
CTZ001-013-MAZ001-025-NYZ047-051-058-063-VTZ013-014-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-
WESTERN ULSTER-BENNINGTON-WESTERN WINDHAM-
314 AM EDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN
CATSKILLS...HELDERBERGS...SOUTHERN GREEN MOUNTAINS INCLUDING
BENNINGTON COUNTY...THE BERKSHIRES AND NORTHERN LITCHFIELD COUNTY.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY HAS BEEN ISSUED FROM 5 AM TO 8 PM TODAY. PLEASE
SEE THE LATEST STATEMENT FOR DETAILS.
MODERATE TO HEAVY RAIN IS EXPECTED ACROSS MUCH OF THE REGION TODAY
AND TONIGHT AS THE REMNANTS OF ERNESTO PASS TO OUR WEST ACROSS
CENTRAL PENNSYLVANIA AND WESTERN NEW YORK. SOME SMALL STREAM AND
POOR DRAINAGE FLOODING IS POSSIBLE...BUT NO MAIN STEM RIVER
FLOODING IS EXPECTED. RAINFALL AMOUNTS WILL BE FROM ONE TO TWO
INCHES WITH SOME ISOLATED 3 INCH AMOUNTS IN THE UPSLOPE AREAS OF
THE CATSKILLS...SOUTHERN GREENS AND BERKSHIRES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
NYZ032-033-038>043-048>050-052>054-059>061-064>066-082>084-VTZ015-
031100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
314 AM EDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...EASTERN WINDHAM
COUNTY IN VERMONT...THE GREATER CAPITAL REGION...CENTRAL MOHAWK
VALLEY...TACONICS...MID HUDSON VALLEY...AND SOUTHERN LITCHFIELD COUNTY
.DAY ONE...TODAY AND TONIGHT
MODERATE TO HEAVY RAIN IS EXPECTED ACROSS MUCH OF THE REGION TODAY
AND TONIGHT AS THE REMNANTS OF ERNESTO PASS TO OUR WEST ACROSS
CENTRAL PENNSYLVANIA AND WESTERN NEW YORK. SOME SMALL STREAM AND
POOR DRAINAGE FLOODING IS POSSIBLE ESPECIALLY SOUTH AND EAST OF
THE CAPITAL REGION...BUT NO MAIN STEM RIVER FLOODING IS EXPECTED.
RAINFALL AMOUNTS WILL BE FROM ONE TO TWO INCHES WITH THE HEAVIER
RAINFALL OVER THE EAST FACING SLOPES OF THE ADIRONDACKS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
High Wind, Western Dutchess
- When
- September 2, 3:37 PM EST to 9:00 PM EST
- Where
- Western Dutchess forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.765, -73.743 (the zone’s center; the record gives no point)
A 911 dispatcher in Hopewell Junction reported scattered trees and tree limbs down throughout Dutchess County.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 2, 20061 death · 1 event
- Flood in Pennsylvania, September 2, 20061 death · 1 event
- Heavy Rain in Florida, September 2, 2006$100,000 · 1 event
- Flash Flood and Damaging Wind in California, September 2, 2006$55,000 · 50 kt wind · 2 events
- Flash Flood in Texas, September 2, 2006$50,000 · 1 event
- Flash Flood in Arizona, September 2, 2006$15,000 · 1 event
- Heavy Rain in New York, September 2, 20066 events
- Heavy Rain in Kansas, September 2, 20065 events
- Heavy Rain in New Jersey, September 2, 20064 events
- Funnel Clouds in Minnesota, September 2, 20064 events
- Tornadoes in Iowa, September 2, 2006$3,000 · F0 · 3 events
- Flash Flood and Hail in Arizona, September 2, 200660 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528323.